Admissibility of Cut in LC with Fixed Point Combinator

Studia Logica 81 (3):399-423 (2005)
  Copy   BIBTEX

Abstract

The fixed point combinator (Y) is an important non-proper combinator, which is defhable from a combinatorially complete base. This combinator guarantees that recursive equations have a solution. Structurally free logics (LC) turn combinators into formulas and replace structural rules by combinatory ones. This paper introduces the fixed point and the dual fixed point combinator into structurally free logics. The admissibility of (multiple) cut in the resulting calculus is not provable by a simple adaptation of the similar proof for LC with proper combinators. The novelty of our proof—beyond proving the cut for a newly extended calculus–is that we add a fourth induction to the by-and-large Gentzen-style proof.

Other Versions

No versions found

Links

PhilArchive

    This entry is not archived by us. If you are the author and have permission from the publisher, we recommend that you archive it. Many publishers automatically grant permission to authors to archive pre-prints. By uploading a copy of your work, you will enable us to better index it, making it easier to find.

    Upload a copy of this work     Papers currently archived: 104,856

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Analytics

Added to PP
2009-01-28

Downloads
52 (#461,481)

6 months
3 (#1,187,435)

Historical graph of downloads
How can I increase my downloads?

Author's Profile

Katalin Bimbo
University of Alberta

Citations of this work

New Consecution Calculi for R→t.Katalin Bimbó & J. Michael Dunn - 2012 - Notre Dame Journal of Formal Logic 53 (4):491-509.
LEt ® , LR °[^( ~ )], LK and cutfree proofs.Katalin Bimbó - 2007 - Journal of Philosophical Logic 36 (5):557-570.
Dual Gaggle Semantics for Entailment.Katalin Bimbó - 2009 - Notre Dame Journal of Formal Logic 50 (1):23-41.

View all 6 citations / Add more citations

References found in this work

Investigations into Logical Deduction.Gerhard Gentzen - 1964 - American Philosophical Quarterly 1 (4):288 - 306.
Combinators and structurally free logic.J. Dunn & R. Meyer - 1997 - Logic Journal of the IGPL 5 (4):505-537.
A truth value semantics for modal logic.J. Michael Dunn - 1973 - Journal of Symbolic Logic 42 (2):87--100.
Two extensions of the structurally free logic LC.K. Bimbó & J. Dunn - 1998 - Logic Journal of the IGPL 6 (3):403-424.
Semantics for structurally free logics LC+.K. Bimbó - 2001 - Logic Journal of the IGPL 9 (4):525-539.

View all 6 references / Add more references